Hep C Discussion Forum

Members Login
Username 
 
Password 
    Remember Me  
Chatbox
Please log in to join the chat!
Post Info TOPIC: Please tell me what to expect and what is going on - I am ignorant


Newbie

Status: Offline
Posts: 2
Date:
RE: Please tell me what to expect and what is going on - I am ignorant
Permalink  
 


Hi everyone.  Thanks so much for the information.  I plan on reading more on this subject, as was pointed out to me by one of you.  The only computer I have is at work, so it is hard for me to post and read, but I will do so during my lunch time. 

I truly appreciate all the suggestions and words of encouragement.  He doesn't want to communicate right now, but he knows I am there for him.  I am just being quiet so as not to stress him out.  It's hard for me to bear to think of him this way, but if what he needs is alone time to get through this, that is what I will give him.  It is not about me and I have to keep reminding myself of that.  I just want him to feel better.  It must be hell to start a brand new job with this going on.

I wish you all well and will pray for each and every one of you. 

Lynn

__________________
Lynn Larson
BJ


Guru

Status: Offline
Posts: 926
Date:
Permalink  
 

Gidday Lynn,

This is not only a difficult time for your new hopefully partner, but will tend to be a very testing time for you as well.  As many of the posts have suggested, and you have picked up on them well, but the side effects (sx) that affect new HepC patients, tend to make them just want to roll up in a ball and more or less just hope they will go away.  Sx can not only be physical but mental in the form of depression, with the latter often being unawares to a large extent.

I guess the new relationship and what appears to be a new job pending all while you are going through becoming adapted to the tx drugs, would be a lot for him to handle.  On top of that he's probably worried whether you'll hang around or if he can start a new job and do tx at the same time.  He's under a lot of pressure, but needs to drink plenty of fluids, to take his tablets regularly and with a fatty food to help absorption, and in general maintain a good an healthy diet, so that he can fuel this fight against the virus.

He isn't probably going to be the easiest person to approach, but once you get a foot in I'm sure he'd really appreciate someone that can help him, and more or less listen to his needs.  Often he may be confrontational, but thats the meds driving the depression, and those times can be heart-breaking for people supporting those on tx, what is said is not meant but will hurt and is often personal, so these sort of things are what you will face, and need to decide that you can first of all do it and secondly for the term of his tx, which for a new relationship is a hell of an ask.

Hopefully this and the previous messages haven't put you off and that you care enough for the guy to go in and be with him.  If that is the case, he'll be absolutely worn out if he's on his own, and probably won't be looking after himself appropriately.  If you can reach out to him and get some dialogue going, maybe quickly offering/suggesting some nicely prepared home-cooked meal that he normally fancies, would be a way that he'd be able to let you see him.  It may be difficult to initiate, as he could be letting you in on something he possibly is embarrassed about, and has been having trouble talking to anybody about.

I guess we'd all agree we were taken aback by tx, and how it changes how you feel physically as well as how it affects the way we think   I was lucky because my wife of many years was able to be my support and as she'd put it, just had to put up with someone who was just worse than usual.  We had our moments in my long tx and I'll be paying her back for years I'm sure.:)  If you jump in here it will be tough and if you see it out, I'm sure the foundations for a great relationship forged.

I wish you the best, and as previously stated, keep in touch and we'll help you whenever we can.

Cheers,

Brendan.



__________________

Geno 1b 72wk tx (Sept '09- Feb '11) Tx sucks, Sx's suck, but no one quits on my watch.   Pre-tx VL - 7.6 Million - Wk 4 - 480,000 - Wk 12 - 19,000....Wks 24, 36, 48 and 72 PCRs were all - negative :-))))Achieved SVR August 2011 



Guru

Status: Offline
Posts: 5613
Date:
Permalink  
 

Hi Lynn and a warm welcome.  My own response to tx (treatment) was to shut myself away from the world to a large extent (apart from chatting on this forum where everyone understands how you`re feeling).  Being tired and low on energy, having fluey sx (side-effects), feeling nauseous, maybe feeling depressed and having mood changes, etc, all of these are hard to deal with and get one`s head around. 

I agree with ty - let him know you`re there for him, and give him some space to get to grips with the early days of tx.  You`re doing the right thing by finding out what you can, he just might not have the energy to explain.

Feel free to ask questions - we may not have all the answers but we`ll all be happy to give it a go or point you in the right direction.

Good luck with it all. love from Jill xxx

-- Edited by Cinnamon Girl on Saturday 12th of March 2011 11:41:57 AM

__________________

Jill 

(69 yo, lives in UK)

Was Gen 3a, 

24wks Peg Ifn/Riba, Sep 2010 - Mch 2011

UND @ Wk.4, UND @ EOT, 

SVR Nov 2011 --> Still UND @ EOT + 4 yrs.

 

 



Senior Member

Status: Offline
Posts: 472
Date:
Permalink  
 

Hi Lynn, welcome to the forum.

I agree with the others advice, learn what you can about the disease and how it may be affecting your friend. Offer to help where you can. If he has decided not to do treatment he may not want to be bugged about that. Remember you have to take care of yourself too.

Randy

__________________

"Ah but I was so much older then, I'm younger than that now."  Bob Dylan



Veteran Member

Status: Offline
Posts: 95
Date:
Permalink  
 

Hi Lynn

what to expect your friend to go through on treatment? - wow - my suggestion is that you read the information available through the links on this site

New User Information and Knowledge Base-Useful Information both have heaps

read read read - then ask ask ask

Cate =)


__________________

Gene Kranz, Apollo program flight director said,

FAILURE IS NOT AN OPTION!

Sounds good to me ...

ty


Guru

Status: Offline
Posts: 590
Date:
Permalink  
 

Hi Lynn and welcome, 
     Treatment is tough at different times and when I first started I would lose days in bed just laying there.  It wasn't personal, I just didn't have the energy to do much. 
     Leave him an offer to help if needed and then just give him the space.  Some of the worst side effects do seem to ease on some days after the first month, but most people don't have the same joy for living while on treatment.  I know this can be tough on everybody around them, but that's just how it is.  I hope everything works out for you, tysmile

__________________

Genotype 2 - 24 week Tx - Start 10-8-2010 - 4 week PCR test UND, 12 week PCR test UND, 24 week PCR UND,  SVR Oct. 11 



Senior Member

Status: Offline
Posts: 433
Date:
Permalink  
 

Hi Lynn, All I can tell you is that the Hep C meds can be rough especially in the beginning. I have no idea why he didn't tell you before he began his treatment but that is not for me to say.
He may be experiencing side effects which most of us do such as have flu like symptoms, lack of energy and more. He may need his own quiet space right now. 

Dee

__________________

Type 1b with cirrhosis. Started treatment April 9, 2010 for 48 wks. Maintained negative PCR from week 11 during tx but now I am detectable again.
                                                                                                           



Guru

Status: Offline
Posts: 938
Date:
Permalink  
 

Hi Lynn,

Treatment can be pretty tough. Maybe he doesn't have the energy to communicate.

James

__________________
Diagnosed 4/13/10; Started Tx 8/13/10; SVR 7/27/11


Newbie

Status: Offline
Posts: 2
Date:
Permalink  
 

Hi, my name is Lynn and up until two weeks ago, I was in a relationship that was growing nicely - then nothing.  From the bits and pieces I have received from him, I was able to determine that he started treatment for Hep C about 4 weeks ago.  Both he and I met in a 12-step recovery program, so we are both very familiar with addiction and consequences.  I don't, however, have much experience (other than dating someone with this illness (who decided not to go through treatment) a few years ago. 

What has happened is everything and nothing.  Pretty much all communication has stopped.  I have no idea what he is going through.  We don't live together.  I don't know what I can do to help.  I don't know whether just to go away and let him go through this alone.  I have no idea what he is going through although I have heard that the treatment is brutal.  I am ignorant about this and don't know who to ask about it.  I am supposing that he is really sick and that he is really depressed, but that is just my read on things.  I  have nothing to go on.

He has told me that he is sick.  He just started a new job.  Is this crazy?  Please tell me anything you can to help me understand what he is going through.  Thanks so much. 

Lynn

__________________
Lynn Larson
Page 1 of 1  sorted by
 
Quick Reply

Please log in to post quick replies.

Legal Disclaimer:

THIS FORUM, IT'S OWNERS, ADMINISTRATORS, MODERATORS AND MEMBERS DO NOT AT ANY TIME GIVE MEDICAL ADVICE AND IN ALL CASES REFER ANYONE HERE TO SEEK APPROPRIATE MEDICAL ADVICE FROM THEIR DOCTOR.